Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 10, 2018, 9:49 PM EDT for Henry County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2018, 9:49 PM EDT (01:49 UTC)
- Expired
- Oct 10, 2018, 10:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
County Henry County, GA
The radar
The Atlanta radar (KFFC), 47 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted.
727
WWUS82 KFFC 110149
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
949 PM EDT WED OCT 10 2018
GAZ055-057-058-110215-
Butts GA-Clayton GA-Henry GA-
949 PM EDT WED OCT 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BUTTS...NORTHEASTERN
CLAYTON AND HENRY COUNTIES UNTIL 1015 PM EDT...
At 949 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Fincherville, or near
Jackson...moving northwest at 35 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
McDonough, Jackson, Stockbridge, Locust Grove, Jenkinsburg,
Blacksville, Rex, Ola, Worthville, Flippen, Fincherville and Eagles
Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3338 8389 3330 8395 3341 8430 3363 8427
TIME...MOT...LOC 0149Z 119DEG 33KT 3338 8399
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 10, 7:19 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Oct 10, 7:19 PM EDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 719 PM EDT Wed Oct 10 2018 .UPDATE... Updated for the 00Z Aviation Discussion. && .PREV DISCUSSION... /Issued 332 PM EDT Wed Oct 10 2018/ SHORT TERM /Today through Friday/... ..Remnants of Michael To Track Across East and Central Georgia... Hurricane Michael made landfall near Mexico Beach Florida as a major hurricane at category 4 earlier this afternoon. It is now making a rapid acceleration to the NE with outer rain bands already affecting Central Georgia. The most immediate concern is the tornado threat as CAPE values have increased to 2000 J/KG and helicities will remain quite high through the entirety of this tropical event. Tornado watch has been issued for all of central Georgia and extending into the southern Atlanta metro. Winds will be an increasing concern from late evening into the overnight period as the initial tight wind circulation expands allowing for a larger envelope of damaging winds. With a stronger landfall, weakening will now only take this down to a Category 1 hurricane as it approaches the forecast area. As it tracks across Central Georgia, hurricane force winds may transition to mainly gusts but effects will remain the same with hundreds if not thousands of trees and powerlines downed. Some could be without power for several days or up to a week depending on how much intensity is maintained with Michael. Have upgraded with the last package the tropical storm warning to a hurricane warning for Telfair and Wheeler counties. Remainder of warnings look on track. Did not want to confuse remainder of the area with Wind Advisory for now but did include in PNS that areas including the Atlanta metro would see some damaging winds to down trees and powerlines but no Tropical Storm force anticipated. QPF with latest run has increased slightly and will now carry 4 to 6 inches with locally higher amounts but current flood watch is unaffected. In other news, Fall makes an appearance Thursday night into Friday with lows for portions of the metro now expected in the upper 40s. Something to look forward to for those that enjoy such weather. Deese LONG TERM /Friday Night through Tuesday/... Little changes were made to the long term with the focus obviously on Hurricane Michael. Did make minor tweaks to the extended temperatures and pops to account for the latest thinking, including a slight decrease in low temperatures next week. Otherwise, the previous forecast discussion remains applicable and follows below. 31 A much quieter long term is expected with most precip ended by Thursday night with just small chances for light showers briefly over the far e central cwa. Dry and much cooler weather is then expected for Friday and Saturday with temperatures within about 5 degrees of normal. Starting Sunday and beyond, a WSW flow aloft could have limited moisture and a short wave or two in conjunction with a weak cold front forecast to move across the area on Monday. This will amount to slight chance to chance pops for light showers through this timeframe. Instability will be very limited as well. Temperatures will mostly warm to above normal but not as much as previous. BDL && .AVIATION... 00Z Update... Hurricane Michael will continue moving across central GA tonight exiting into South Carolina early Thursday. The highest winds will be in the MCN area. Rain and MVFR/IFR cigs will spread across the region this evening and continue through tonight, exiting from the west Thursday morning. MVFR/IFR cigs will become VFR toward mid day Thursday as drier air spread across the forecast area. //ATL Confidence...00Z Update... Medium on cig heights. High on remaining elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 80 51 76 / 100 100 5 0 Atlanta 71 78 51 72 / 100 60 0 0 Blairsville 66 72 44 69 / 100 80 0 0 Cartersville 69 77 48 71 / 100 60 0 0 Columbus 72 82 53 77 / 100 30 0 0 Gainesville 70 78 51 74 / 100 90 0 0 Macon 73 83 52 77 / 100 60 0 0 Rome 70 77 48 71 / 90 50 0 0 Peachtree City 71 79 49 74 / 100 50 0 0 Vidalia 75 85 57 79 / 100 80 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Tornado Watch until 2 AM EDT Thursday for the following zones: Baldwin...Barrow...Bibb...Bleckley...Butts...Chattahoochee... Clarke...Crawford...Crisp...Dodge...Dooly...Emanuel...Glascock... Greene...Hancock...Harris...Henry...Houston...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Macon...Marion... Meriwether...Monroe...Montgomery...Morgan...Muscogee...Newton... Oconee...Oglethorpe...Peach...Pike...Pulaski...Putnam... Rockdale...Schley...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Treutlen...Twiggs... Upson...Walton...Warren...Washington...Webster...Wheeler... Wilcox...Wilkes...Wilkinson. Flash Flood Watch through Thursday afternoon for the following zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee... Clarke...Crawford...Crisp...Dodge...Dooly...Emanuel...Glascock... Greene...Hancock...Houston...Jasper...Jefferson...Johnson... Jones...Lamar...Laurens...Macon...Madison...Marion...Monroe... Montgomery...Morgan...Muscogee...Newton...Oconee...Oglethorpe... Peach...Pulaski...Putnam...Schley...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Treutlen...Twiggs... Upson...Walton...Warren...Washington...Webster...Wheeler... Wilcox...Wilkes...Wilkinson. Tropical Storm Warning for the following zones: Baldwin...Bibb... Chattahoochee...Crawford...Emanuel...Glascock...Greene... Hancock...Jasper...Jefferson...Johnson...Jones...Lamar... Monroe...Montgomery...Morgan...Muscogee...Oglethorpe...Peach... Putnam...Talbot...Taliaferro...Taylor...Toombs...Treutlen... Twiggs...Upson...Warren...Washington...Wilkes...Wilkinson. Hurricane Warning for the following zones: Bleckley...Crisp... Dodge...Dooly...Houston...Laurens...Macon...Marion...Pulaski... Schley...Stewart...Sumter...Telfair...Webster...Wheeler... Wilcox. && SHORT TERM...17 LONG TERM....King AVIATION...17
Hazardous weather outlook, Oct 10, 2:57 PM EDT, 6 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 257 PM EDT Wed Oct 10 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 257 PM EDT Wed Oct 10 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Hurricane Michael will have significant impacts for central and a large portion of north Georgia today and tonight. Please refer to the Hurricane Local Statement /ATLHLSFFC/ and the Flash Flood Watch /ATLFFAFFC/ for all the details due to Hurricane Michael. Also, please visit our web site at weather.gov/atlanta. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Strong gusty winds, heavy rains and isolated thunderstorms are expected to diminish through the day Thursday. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the latest information this afternoon and evening for possible activation across north and central Georgia.
In the hours before
Local storm report, Oct 10, 8:54 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
854 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TROPICAL STORM 1 SSW MONTEZUMA 32.29N 84.03W
10/10/2018 MACON GA TRAINED SPOTTER
TREE REPORTED DOWN ON VIRGINIA CIRCLE IN MONTEZUMA.
&&
EVENT NUMBER FFC1800872
KINGLocal storm report, Oct 10, 8:55 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
855 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TROPICAL STORM OGLETHORPE 32.30N 84.06W
10/10/2018 MACON GA TRAINED SPOTTER
TREE REPORTED DOWN, STRIKING A POLICE CAR ON MACON ST
IN OGLETHORPE, GA.
&&
EVENT NUMBER FFC1800873
KINGLocal storm report, Oct 10, 8:56 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
856 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TROPICAL STORM 2 N WHITEWATER STATE PA 32.38N 84.07W
10/10/2018 MACON GA TRAINED SPOTTER
TREES AND POWER LINES REPORTED DOWN AT THE INTERSECTION
OF WADSWORTH RD AND HWY 128.
&&
EVENT NUMBER FFC1800874
KINGLocal storm report, Oct 10, 9:40 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
940 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM TROPICAL STORM HIGHLAND PARK 32.48N 84.95W
10/10/2018 MUSCOGEE GA TRAINED SPOTTER
POWER LINES REPORTED DOWN AT THE INTERSECTION OF WELLS
DR AND MACON RD IN COLUMBUS, GA.
&&
EVENT NUMBER FFC1800875
KINGLocal storm report, Oct 10, 9:46 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
946 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TROPICAL STORM ARABI 31.83N 83.74W
10/10/2018 CRISP GA MESONET
67 MPH PEAK WIND GUST FROM UGA WEATHER STATION NEAR
HARDIN FARM, ARABI GA.
&&
EVENT NUMBER FFC1800876
DJNSpecial weather statement, Oct 10, 9:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
949 PM EDT WED OCT 10 2018
GAZ055-057-058-110215-
Butts GA-Clayton GA-Henry GA-
949 PM EDT WED OCT 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BUTTS...NORTHEASTERN
CLAYTON AND HENRY COUNTIES UNTIL 1015 PM EDT...
At 949 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Fincherville, or near
Jackson...moving northwest at 35 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
McDonough, Jackson, Stockbridge, Locust Grove, Jenkinsburg,
Blacksville, Rex, Ola, Worthville, Flippen, Fincherville and Eagles
Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3338 8389 3330 8395 3341 8430 3363 8427
TIME...MOT...LOC 0149Z 119DEG 33KT 3338 8399The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 8:59 PM EDT | Flash Flood Warning | FFC | Chattahoochee, Crisp, Dooly, Houston, Macon, Marion and 6 more | 6 hr |
| Oct 10, 9:51 PM EDT | Special Weather Statement | FFC | Harris, Meriwether, Muscogee, Talbot, Troup | 84 min |
| Oct 10, 10:51 PM EDT | Areal Flood Warning | FFC | Chattahoochee, Coweta, Fayette, Harris, Heard, Marion and 7 more | 6 hr |
| Oct 10, 11:10 PM EDT | Areal Flood Warning | FFC | Carroll, Clayton, Cobb, Douglas, Fulton, Haralson and 2 more | 6 hr |
| Oct 10, 11:23 PM EDT | Areal Flood Warning | FFC | Bibb, Bleckley, Butts, Crawford, Dodge, Henry and 11 more | 6 hr |
| Oct 10, 11:57 PM EDT | Areal Flood Warning | FFC | Barrow, Bartow, Cherokee, DeKalb, Forsyth, Fulton and 9 more | 6 hr |
| Oct 11, 12:14 AM EDT | Areal Flood Warning | FFC | Baldwin, Emanuel, Glascock, Greene, Hancock, Jefferson and 8 more | 6 hr |
| Oct 11, 1:46 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Oct 11, 1:46 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Oct 11, 1:50 AM EDT | River Flood Warning | FFC | Cobb | 6 hr |
| Oct 11, 2:20 AM EDT | River Flood Warning | FFC | Fulton | 2 hr |
| Oct 11, 3:05 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 25 hr |
| Oct 11, 3:12 AM EDT | River Flood Warning | FFC | Forsyth | 7 hr |
| Oct 11, 3:27 AM EDT | Special Weather Statement | FFC | Gilmer, Gordon, Murray, Pickens, Whitfield | 93 min |
| Oct 11, 6:26 AM EDT | River Flood Warning | FFC | Cobb | 8 hr |
| Oct 11, 1:38 PM EDT | River Flood Warning | FFC | Gwinnett | 7 hr |
| Oct 11, 2:38 PM EDT | River Flood Warning | FFC | Cobb, Paulding | 20 hr |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.